Advertisement

MANIN–MUMFORD, ANDRÉ–OORT, THE EQUIDISTRIBUTION POINT OF VIEW

  • Emmanuel Ullmo
Part of the NATO Science Series book series (NAII, volume 237)

Abstract

These notes were prepared for the 2005 Summer School “Equidistribution in number theory” organized by Andrew Granville and Zeev Rudnick in Montréal. It’s a pleasure to thank them for the opportunity of giving these lectures. The aim of this text is to describe the conjectures of Manin–Mumford, Bogomolov and André–Oort from the point of view of equidistribution. This includes a discussion of equidistribution of points with small heights of CM points and of Hecke points.We tried also to explain some questions of equidistribution of positive dimensional “special” subvarieties of a given variety.

Keywords

Symmetric Space Elliptic Curve Elliptic Curf Abelian Variety Eisenstein Series 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Abbes, A. (1997) Hauteurs et discrétude (d’après L. Szpiro, E. Ullmo et S. Zhang), In Séminaire Bourbaki, vol. 1996/97, pp. 141–166.Google Scholar
  2. Autissier, P. (2004) Equidistribution des sous-variétés de petite hauteur des variétés abéliennes, Technical report, IRMA 04–22.Google Scholar
  3. Baker, M. and Ih, S. (2004) Equidistribution of small subvarieties of an Abelian variety, New York J. Math. 10, 279–289.MATHMathSciNetGoogle Scholar
  4. Bilu, Y. (1997) Limit distribution of small points on algebraic tori, Duke Math. J. 89, 465–476.MATHCrossRefMathSciNetGoogle Scholar
  5. Borel, A. (1969) Introduction aux groupes arithmétiques, Vol. 1341 of Actualités Sci. Indust., Paris, Hermann.Google Scholar
  6. Bump, D., Duke, W., Hoffstein, J., and Iwaniec, H. (1992) An estimate for the Hecke eigenvalues of Maass forms, IMRN 4, 75–81.CrossRefMathSciNetGoogle Scholar
  7. Chambert-Loir, A. (2000) Points de petite hauteur sur les variétés semi-abéliennes, Ann. Sci. École Norm. Sup. (4) 33, 789–821.MATHCrossRefMathSciNetGoogle Scholar
  8. Clozel, L., Oh, H., and Ullmo, E. (2001) Hecke operators and equidistribution of Hecke points, Invent. Math. 144, 327–351.MATHCrossRefMathSciNetGoogle Scholar
  9. Clozel, L. and Ullmo, E. (2001) Equidistribution des points de Hecke, In Hida, Ramakrishnan, and Shaidi (eds.), Contributions to Automorphic Forms, Geometry and Arithmetic, Johns Hopkins University Press.Google Scholar
  10. Clozel, L. and Ullmo, E. (2005a) Equidistribution de mesures algébriques, Compositio Math. 141, 1255–1309.MATHCrossRefMathSciNetGoogle Scholar
  11. Clozel, L. and Ullmo, E. (2005b) Equidistribution de sous-variétés spéciales, Ann. of Math. (2) 161, 1571–1588.MATHMathSciNetGoogle Scholar
  12. Cohen, P. (2005) Hyperbolic distribution problems on Siegel 3-folds and Hilbert modular varieties, Duke Math. J. 129, 87–127.MATHCrossRefMathSciNetGoogle Scholar
  13. Colmez, P. (1998) Sur la hauteur de Faltings des variétés abéliennesà multiplication complexe, Compositio Math. 111,359–368.MATHCrossRefMathSciNetGoogle Scholar
  14. Dani, S. G. and Margulis, G. A. (1991) Asymptotic behaviour of trajectories of unipotent flows on homogeneous spaces, Proc. Indian Acad. Sci. Math. Sci. 101, 1–17.MATHMathSciNetGoogle Scholar
  15. David, S. and Philippon, P. (2000) Sous-variétés de torsion des variétés semi-abéliennes, C. R. Acad. Sci. Paris Sér. I Math. 331, 587–592.MATHMathSciNetGoogle Scholar
  16. Deligne, P. (1971) Travaux de Shimura, In Séminaire Bourbaki, Exposé 389, Vol. 244 of Lecture Notes in Math., pp. 123–165, Berlin, Springer-Verlag.CrossRefGoogle Scholar
  17. Deligne, P. (1979) Variétés de Shimura: interprétation modulaire et techniques de construction de modèles canoniques, In A. Borel and W. Casselman (eds.), Automorphic Forms, Representations, and L-functions. Part II, Vol. 33 of Proc. of Symp. in Pure Math., pp. 247–290, Amer. Math. Soc.Google Scholar
  18. Duke, W. (1988) Hyperbolic distribution problems and half integral weights Maass-forms, Invent. Math. 92, 73–90.MATHCrossRefMathSciNetGoogle Scholar
  19. Edixhoven, B. (2005) Special points on products of modular curves, Duke Math. J. 126, 325–348.MATHCrossRefMathSciNetGoogle Scholar
  20. Edixhoven, B. and Yafaev, A. (2003) Subvarieties of Shimura varieties, Ann. Math. (2) 157, 621–645.MATHMathSciNetCrossRefGoogle Scholar
  21. Eskin, A. and Oh, H. (2006) Ergodic theoretic proof of equidistribution of Hecke points, Ergodic Theory and Dynam. Systems, to appear.Google Scholar
  22. Faltings, G. (1984a) Arithmetic Varieties and Rigidity, In Séminaire de Théorie des nombres de Paris, Boston, MA, Birkhäuser.Google Scholar
  23. Faltings, G. (1984b) Finiteness theorems for Abelian varieties over number fields, In Arithmetic geometry, Storrs, CO, 1984, pp. 9–27, New York, Springer.Google Scholar
  24. Faltings, G. (1991) Diophantine approximation on Abelian varieties, Ann. of Math. (2) 133, 549–576.CrossRefMathSciNetGoogle Scholar
  25. Hindry, M. (1988) Autour d’une conjecture de Serge Lang, Invent. Math. 94, 575–603.MATHCrossRefMathSciNetGoogle Scholar
  26. Hrushowski, E. (2001) The Manin-Mumford conjecture and the model theory of difference field, Ann. Pure Appl. Logic 112, 43–115.CrossRefMathSciNetGoogle Scholar
  27. Iwaniec, H. (1995) Introduction to the spectral theory of automorphic forms, Rev. Mat. Iberoamericana. Google Scholar
  28. Kim, H. and Sarnak, P. (2003) Functoriality for the exterior square of GL4 and the symmetric fourth of GL2. Appendix 2. Refined estimates towards the Ramanujan conjecture, J. Amer. Math. Soc. 16, 139–183.MATHCrossRefMathSciNetGoogle Scholar
  29. Milne, J. S. (2006) Introduction to Shimura varieties, www.jmilne.org/math/.Google Scholar
  30. Milne, J. S. and Shih, K.-Y. (1982) Conjugates of Shimura varieties, In Hodge cycles, motives, and Shimura varieties, Vol. 900 of Lecture Notes in Mathematics, pp. 280–356, Berlin, Springer Verlag.CrossRefGoogle Scholar
  31. Moonen, B. (1998) Linearity properties of Shimura varieties. I, J. Algebraic Geom. 7, 539–567.MATHMathSciNetGoogle Scholar
  32. Mozes, S. and Shah, N. (1995) On the space of ergodic invariant measures of unipotent flows, Ergodic Theory Dynamic Systems 15, 149–159.MATHMathSciNetGoogle Scholar
  33. Pink, R. (2005) A combination of the conjectures of Mordell-Lang and André-Oort, In F. Bogomolov and Y Tschinkel (eds.), Geometric Methods in Algebra and Number Theory, Vol. 253 of Progress in Mathematics, pp. 251–282, Birkhäuser.Google Scholar
  34. Pink, R. and Roessler, D. (2004) On ψ-invariant subvarieties of semiAbelian varieties and the Manin—Mumford conjecture, J. Algebraic Geom. 13, 771–798.MATHMathSciNetGoogle Scholar
  35. Platonov, V and Rapinchuk, A. (1994) Algebraic groups and number theory, Vol. 139 of Pure Appl. Math., Boston, MA, Academic Press Inc.Google Scholar
  36. Ratner, M. (1991a) On Raghunathan’s measure conjecture, Ann. Math. 134, 545–607.CrossRefMathSciNetGoogle Scholar
  37. Ratner, M. (1991b) Raghunathan’s topological conjecture and distribution of unipotent flows, Duke Math. J. 63, 235–280.MATHCrossRefMathSciNetGoogle Scholar
  38. Raynaud, M. (1988) Sous-variétés d’une variété abélienne et points de torsion, In Arithmetic and Geometry. Vol. I, Vol. 35 of Progr. Math., pp. 327–352, Boston, MA, Birkhäuser.Google Scholar
  39. Raynaud, R. (1983) Courbes sur une variété abélienne et points de torsion, Invent. Math. 71, 207–223.MATHCrossRefMathSciNetGoogle Scholar
  40. Szpiro, L., Ullmo, E., and Zhang, S. (1997) Equidistribution des petits points, Invent. Math. 127, 337–347.MATHCrossRefMathSciNetGoogle Scholar
  41. Ullmo, E. (1998) Positivité et discrètion des points algébriques des courbes, Ann. of Math. (2) 147, 167–179.MATHCrossRefMathSciNetGoogle Scholar
  42. Ullmo, E. (2002) Théorie ergodique et géométrie algébrique, In Proceedings of the International Congress of Mathematicians, Vol. 2, pp. 197–206, Higher Education Press.Google Scholar
  43. Ullmo, E. (2006) Equidistribution de sous-variétés spéciales. II, J. Reine Angew. Math., to appear.Google Scholar
  44. Van der Geer, G. (1988) Hilbert modular surfaces, Vol. 16 of Ergebnisse der Mathematik und ihrer Grenzgebiete (3), Berlin, Springer-Verlag.Google Scholar
  45. Venkatesh, A. (2005) Sparse equidistribution problems, period bounds, and subconvexity, preprint.Google Scholar
  46. Waldspurger, J.-L. (1985) Sur les valeurs de certaines fonctions L automorphes en leur centre de symétrie, Compositio Math. 54, 173–242.MATHMathSciNetGoogle Scholar
  47. Wielonsky, F. (1985) Séries d’Eisenstein, intégrales toroïdales et une formule de Hecke, Enseign. Math. (2) 31, 93–135.MATHMathSciNetGoogle Scholar
  48. Yafaev, A. (2006) A conjecture of Yves André, Duke Math. J., to appear.Google Scholar
  49. Zhang, S. (1998) Equidistribution of small points on Abelian varieties, Ann. of Math. (2) 147, 159–165.MATHCrossRefMathSciNetGoogle Scholar
  50. Zhang, S. (2005) Equidistribution of CM points on Quaternion Shimura Varieties, Internat. Math. Res. Notices 59, 3657–3689.CrossRefGoogle Scholar

Copyright information

© Springer 2007

Authors and Affiliations

  • Emmanuel Ullmo
    • 1
  1. 1.Université Paris-SudParis

Personalised recommendations